Alert archive / Louisiana / Tornado Warnings in 2013

Tornado Warning 27, NWS Shreveport, LA

March 30, 20134 parishes in Louisiana

NWS Shreveport, LA issued this tornado warning at Mar 30, 2013, 3:23 PM CDT for 4 parishes in Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2013, 3:23 PM CDT (20:23 UTC)
Expired
Mar 30, 2013, 4:00 PM CDT
In force
37 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties De Soto Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Sabine Parish, LA

The radar

The Shreveport radar (KSHV), 44 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 2:33 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2013-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2013-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WFUS54 KSHV 302023
TORSHV
LAC031-069-081-085-302100-
/O.NEW.KSHV.TO.W.0027.130330T2023Z-130330T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT SAT MAR 30 2013

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN DE SOTO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF MANSFIELD...
  WEST CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
  SOUTHWESTERN RED RIVER PARISH IN NORTHWEST LOUISIANA...
  NORTH CENTRAL SABINE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 400 PM CDT

* AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTH OF
  MANSFIELD...MOVING SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
  MANSFIELD...CARMEL...GRAND BAYOU...EVELYN...PELICAN...ARMISTEAD...
  RAMBIN...PLEASANT HILL...LAKE END...HANNA AND AJAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM HAS A HISTORY OF PRODUCING 
ONE INCH SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 3213 9384 3227 9362 3226 9362 3225 9362
      3223 9359 3188 9326 3172 9354
TIME...MOT...LOC 2023Z 324DEG 24KT 3211 9367

$$

05

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 30, 10:28 AM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, Mar 30, 10:28 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1028 AM CDT SAT MAR 30 2013

.DISCUSSION...
UPPER-LEVEL DISTURBANCE PUSHING EAST ACROSS THE REGION THIS MORNING
WITH CONVECTION MAINLY CONFINED TO SOUTHERN ARKANSAS AND NORTH
LOUISIANA. HOWEVER...WITH ADDITIONAL CONVECTION PUSHING SOUTHEAST
ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS...MAINTAINED
ELEVATED POPS ACROSS THE INTERSTATE 30 CORRIDOR FOR THIS UPDATE.
REST OF THE FORECAST LOOKS ON TRACK. EXPECT MOSTLY CLOUDY SKIES
THROUGHOUT THE DAY WITH TEMPERATURES APPROACHING 70 DEGREES. WITH
SURFACE LOW LINGERING ACROSS CENTRAL TEXAS...COULD SEE ADDITIONAL
WARM SECTOR SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON ACROSS
EAST TEXAS AND SOUTHEAST OKLAHOMA. /05/

&&

.AVIATION...
SHORT WAVE TROUGH CENTERED OVER NW LA THIS SATURDAY MORNING TO PUSH
E TO MS BY THIS SATURDAY EVENING.  ACCORDINGLY EXPECT SLOW
IMPROVEMENT FROM CURRENT IFR CEILINGS TO VFR CEILINGS AS PCPN ENDS
FROM W TO E IN THE WAKE OF THIS TROUGH DURING LATE THIS SATURDAY
MORNING AND THROUGH THIS EVENING.  LOW CEILINGS AND VSBY TO RETURN
FOR SUNDAY MORNING WITH CONTINUED MOIST SRLY FLOW AND YET ANOTHER
SHORT WAVE TROUGH PASSAGE FOR SUNDAY.  /VIII./

&&

.PREV DISCUSSION... /ISSUED 414 AM CDT SAT MAR 30 2013/

DISCUSSION...
AN ACTIVE WEATHER SCENARIO EXPECTED FOR THE NEXT FIVE TO SIX DAYS
ACROSS THE REGION. FOR TODAY...A STRONG SHORT WAVE IN NORTHWEST
FLOW ALOFT WAS BEARING DOWN ON THE CWA. SHOWERS AND A FEW STRONG
THUNDERSTORMS WILL BE LIKELY...MAINLY DURING THE MORNING HOURS. BY
EARLY AFTERNOON...THE SYSTEM SHOULD BE EAST OF THE CWA...ALLOWING
SOME BREAKS IN THE CLOUD COVER. THIS WILL KEEP TEMPERATURES FROM
WARMING THROUGH MIDDAY...BUT STILL EXPECT READINGS TO REACH 70 TO
75 MOST AREAS THIS AFTERNOON. NEXT SHORT WAVE NOT FAR BEHIND...AND
IT LOOKS LIKE ADDITIONAL SHOWERS AND THUNDERSTORMS WILL REACH THE
AREA EARLY SUNDAY. THIS ROUND WILL ALSO BRING A SURFACE FRONT.
HOWEVER...WITHOUT SUPPORT ALOFT...THE FRONT LOOKS LIKE IT WILL
STALL...POSSIBLY NEAR INTERSTATE 20...CREATING A CONVERGENCE ZONE
FOR ADDITIONAL CONVECTION THROUGH SUNDAY NIGHT AND EVEN INTO
MONDAY. THEN LATE ON MONDAY...A STRONGER PUSH OF COLD AIR WILL
FINALLY REACH THE REGION...DRIVING THE COLD FRONT TO NEAR THE GULF
COAST ON TUESDAY. THIS WILL BE FOLLOWED BY A SHIFT IN UPPER
PATTERN TO A MORE SOUTHWEST FLOW...AS A TROUGH DIGS INTO THE
SOUTHERN ROCKIES. MOISTURE WILL OVERRIDE THE COLDER SURFACE
AIR...SETTING UP AN ISENTROPIC RAIN EVENT. EXPECT PERIODS OF RAIN
TO CONTINUE UNTIL THE UPPER TROUGH SHIFTS EAST OF THE REGION
DURING THE DAY THURSDAY.

MODELS ARE STILL IN FAIRLY GOOD AGREEMENT WITH THE PROGRESSION OF
EVENTS THROUGH NEXT THURSDAY. HOWEVER...THE ECM NOW HAS THE
DEEPER THROUGH OVER THE ARKLATEX BY 12Z THURSDAY.

TEMPERATURES WILL REMAIN FAIRLY MILD UNTIL THE COLD AIR ARRIVES
MONDAY NIGHT...WITH LOWS MOSTLY IN THE 50S AND LOWER 60S AND HIGHS
IN THE 70S. AIRMASS BEHIND THE FRONT WILL BRING LOWS BACK INTO THE
40S MONDAY NIGHT WITH SOME 30S NORTHERN AREAS FOR THE MID WEEK
PERIOD. HIGH TEMPERATURES WILL FALL INTO THE 50S AND 60S...BUT
SHOULD WARM BACK INTO THE 70S FRIDAY.

AVIATION...
COMPLEX AND UNCERTAIN FCST TO SAY THE LEAST. LINE OF CONVECTION
CURRENTLY MOVING ACROSS N TX SHOULD IS EXPECTED TO BE NEAR A
KELD-KSHV/KLFK LINE AROUND THE START OF THE 12Z TAF PERIOD.
CONVECTION HAS BEEN STRONG AND OCCASIONALLY SVR AT TIMES BUT SHOULD
WEAKEN AS IT CONTINUES TO MOVE SEWD AND ENCOUNTERS A MORE STABLE
AIRMASS. HOW FAR SOUTH AND EAST THE LINE CAN MAKE IT IS STILL
UNCERTAIN AND WILL PROBABLY BE A LAST MINUTE DECISION FOR THE TAFS
BUT SHWRS/TSTMS ASSOCIATED WITH THIS LINE WILL LIKELY CONTINUE TO
AFFECT PORTIONS OF E TX AND LA INTO THIS AFTERNOON WHILE BECOMING
MORE SCT IN NATURE. FARTHER NORTH...SCATTERED SHWRS/TSTMS OVER CNTRL
OK MAY EVENTUALLY AFFECT SE OK/SRN AR AND HIGHER CHANCES FOR
REDEVELOPMENT AFTER 31/00Z EXIST IN THIS AREA AS WELL.

ABSENT ANY THE CONVECTION...CANNOT RULE OUT SOME LOW STRATUS AND
MVFR CONDITIONS AT KLFK THROUGH 30/14Z. OTHERWISE...MOST TERMINALS
SHOULD BE VFR FOR MOST OF THE TAF PERIOD BUT A SIMILAR SITUATION IS
POSSIBLE EARLY SUNDAY MORNING AND THE DEVELOPMENT OF MVFR/IFR
CIGS/VSBYS WILL BE POSSIBLE ONCE AGAIN. DETERIORATING CONDITIONS
SHOULD BE EXPECTED WITH ANY TSTMS...INCLUDING IFR/LIFR CONDITIONS
AND STRONG GUSTY WINDS. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  59  75  59  76 /  70  20  70  40  20
MLU  70  57  74  56  73 /  80  20  80  60  40
DEQ  71  58  71  54  70 /  80  40  50  20  30
TXK  71  59  72  56  72 /  80  40  70  30  20
ELD  69  57  73  55  72 /  90  30  80  40  30
TYR  74  61  74  59  76 /  40  20  70  30  20
GGG  74  59  73  58  76 /  50  20  70  40  20
LFK  77  60  76  59  79 /  30  10  60  40  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05/08/08
Hazardous weather outlook, Mar 30, 11:45 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT SAT MAR 30 2013

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-311645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1145 AM CDT SAT MAR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
MOVE SOUTHEAST ACROSS PORTIONS OF THE FOUR STATE REGION THIS
AFTERNOON. SMALL HAIL...GUSTY WIND AND BRIEF HEAVY RAINFALL WILL
BE POSSIBLE IN THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY AS
ADDITIONAL DISTURBANCES ALOFT AND A COLD FRONT MOVE INTO THE
REGION. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT.

05

In the hours before

Local storm report, Mar 30, 2:42 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
242 PM CDT SAT MAR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     HAIL             SHREVEPORT              32.47N  93.80W
03/30/2013  E0.50 INCH       CADDO              LA   NWS EMPLOYEE

&&

EVENT NUMBER SHV1300026

10
Local storm report, Mar 30, 2:45 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT SAT MAR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     TSTM WND GST     2 SW SHREVEPORT         32.45N  93.82W
03/30/2013  M63 MPH          CADDO              LA   ASOS

&&

EVENT NUMBER SHV1300027

10
Local storm report, Mar 30, 2:49 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CDT SAT MAR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             6 S SHREVEPORT          32.38N  93.80W
03/30/2013  M1.25 INCH       CADDO              LA   TRAINED SPOTTER

&&

EVENT NUMBER SHV1300028

10
Local storm report, Mar 30, 3:10 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CDT SAT MAR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     JONESBORO               32.24N  92.71W
03/30/2013                   JACKSON            LA   BROADCAST MEDIA

            TREES DOWN IN DOWNTOWN

&&

EVENT NUMBER SHV1300029

10
Local storm report, Mar 30, 3:15 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT SAT MAR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     TSTM WND DMG     10 NW NEW BOSTON        33.56N  94.54W
03/30/2013                   BOWIE              TX   LAW ENFORCEMENT

            POWERLINES DOWN ON ROBINSON ROAD NEAR NEW BOSTON

&&

EVENT NUMBER SHV1300030

MDV
Local storm report, Mar 30, 3:22 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CDT SAT MAR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TSTM WND DMG     5 WSW SHREVEPORT        32.44N  93.88W
03/30/2013                   CADDO              LA   PUBLIC

            SEVERAL TREES DOWNS ALONG 70TH STREET BETWEEN PINES RD
            AND HIGHWAY 3132

&&

EVENT NUMBER SHV1300031

MDV

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 1:49 PM CDTTornado WarningSHVBienville, Caldwell, Jackson, Winn41 min
Mar 30, 2:21 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo54 min
Mar 30, 2:55 PM CDTSevere Thunderstorm WarningSHVCaddo, De Soto, Natchitoches, Red River65 min
Mar 30, 3:43 PM CDTSevere Thunderstorm WarningSHVCaddo62 min
Mar 30, 4:06 PM CDTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Sabine54 min

Nearby

Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.